MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH VERSA TUBE; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH VERSA TUBE; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the international customer that, following a tracheostomy procedure with a ciaglia blue rhino percutaneous tracheostomy introducer set with versa tube, a piece of the inner cannula detached.This resulted in respiratory insufficiency in the patient.The inner cannula had to be changed out.The product is available for return.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the outside surface was marred, representing a thin layer of the material separating from the surface.Additionally, a thin layer within the inside diameter of the tube appeared to be separating as well.This was discovered bunched up approximately 2.5 cm from the distal tip of the tube.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH VERSA TUBE
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6835823
Report Number1820334-2017-02737
Device Sequence Number13631201
Product Code JOH
UDI-Device Identifier00827002556508
UDI-Public(01)00827002556508(17)200324(10)7775047
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTIS-350-HC-G-VT7
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date02/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;